Hello, I am 53, I had my total knee replacement April 2nd, 2013. I am 4 weeks since surgery. I felt post-op I was doing fairly well. My visits to physio are now 5x per week. My extension is less than 5 degrees and my flexion is 110 which the therapist informs me I'm doing excellent. My greatest concern is the pain I'm experiencing at night. I am very frustrated and getting very little sleep. As I read in other posts I also didnt recieve enough pain killers on discharge which led me to visit family physician to get a script but is only for twice a day. In between I take tylenol every four hours. My pain is behind the knee, pulsating down in to shin and lateral side of knee. It seems as long as I'm active and moving the pain lessens. As time progresses I thought this pain would lesson only to have it feel like it has worsened. Also when standing my leg becomes moltted with cyanotic areas around scarring but once I sit it clears. My pulses are fine. Is this a common issue? When does the pain lessen?
It is not uncommon to experience, pain/ discomfort after TKR. This is likely to be secondary to the inflammation associated with the healing process and muscular fatigue associated with the physical therapy and is expected improve over the next few weeks. Meanwhile it is advised to continue with the physical therapy to improve muscles strength and movement. Tylenol/ NSAIDS/ prescribed pain killers may be helpful for pain relief.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.